Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Scalp psoriasis, hair fall, rashes on back. Using salicylic acid and coal tar solution. Suggestions?

hi doc, i am suffering from scalp psoriasis for four years and due to that have severe hair fall . Also seasonally i get rashes on my back. i have been given salicylic acid and coal tar solution to use but it didn t control it. so i consulted another dermatologist who has given me haloderm lotion,E dox caps,octamop,hyzine and oxidon plus. i started taking these medicine 10 days back and it has increased my rashes .. what do i do???
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  142
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
You are probably experiencing some side effect of one or more of the drugs prescribed by the dermatologist. If by dox caps you mean doxycycline then you should know that one of it side effects is unexplained rash ( you should stop taking it and contact the dermatologist). haloderm lotion is natural body lotion that might not be the one responsible for the increasing rashes ( but since we are not sure whether you can react to the lotion: combination of vitamin E and aloe vera plus other agents, you can stop it for now). Hyzine being an antihistamine would not normally cause any more rashes but in very very rare situations some people can manifest allergy (skin rashes and others). Oxidon plus being an antioxidant classified as vitamins/minerals would not have rashes as side effects except allergy. octamop is a drug used for the treatment of vitiligo and probably the dermatologist diagnosed some vitiligo lesions and decided to include that in your treatment. He is better placed to make the right judgement for your manifestation.
So my guess is, the dox caps are responsible for the increased rashes and should be stopped.
I do not know which regimen you were on before you saw the dermatologist, but the following are regimens recommended by the National Psoriasis foundation:
- calcipotriene cream
- calcipotriene and betamethasone dipropionate combination cream
- Topical steroids
- UV light
- Calcium and vitamin D supplementation could also be useful if chronic hypocalcemia is the cause of your psoriasis ( generally there would have been manifestations in other areas of the body order than the scalp).

Hope this helps
Answered: Sun, 23 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor